Article

Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    3 0 0 0


Joint Bone Spine
Volume 80, n° 6
pages 653-655 (décembre 2013)
Doi : 10.1016/j.jbspin.2013.04.011
accepted : 25 Mars 2013
Reactive macrophage activation syndrome possibly triggered by canakinumab in a patient with adult-onset Still's disease
 

Christopher Banse a, , Olivier Vittecoq a, Ygal Benhamou b, Maud Gauthier-Prieur c, Thierry Lequerré a, Hervé Lévesque b
a Service de Rhumatologie, Inserm U905, CIC-CRB0204, Institute for Research and Innovation in Biomedicine (IRIB), CHU–Hôpitaux de Rouen, Université de Rouen, 76031 Rouen cedex, France 
b Service de Médecine Interne, CHU–Hôpitaux de Rouen, Université de Rouen, 76031 Rouen cedex, France 
c Service de Rhumatologie, Hôpital d’Elbeuf, Elbeuf, France 

Corresponding author. Service de Rhumatologie, CHU-Hôpitaux de Rouen, 76031 Rouen Cedex, France.
Abstract

Macrophage activation syndrome (MAS) is a rare and serious complication of adult-onset Still's disease. We describe a case in a 49-year-old woman with Still's disease refractory to glucocorticoids, methotrexate, and infliximab. Anakinra provided satisfactory disease control for 1year, after which escape phenomenon occurred. After four tocilizumab injections, cutaneous melanoma developed. The persistent systemic manifestations prompted treatment with two canakinumab injections. Ten days later, she had a spiking fever, dyspnea, low back pain, abdominal pain, odynophagia, and hepatomegaly. Laboratory tests showed liver cytolysis (180IU/L; N: 10–35), acute renal failure (creatinine, 407μmol/L; N:50–100), thrombocytopenia (60G/L; N: 150–400), leukocytosis (12,200/mm3; N: 4000–10,000), hypertriglyceridemia (5070mmol/L; N: 0.4–1.6), lactate dehydrogenase elevation (4824IU/L; N: 135–250), and hyperferritinemia (97 761μg/L; N:15–150). Examination of a bone marrow biopsy showed phagocytosis. Tests were negative for viruses and other infectious agents. Glucocorticoid therapy (1.5mg/Kg/d) and intravenous polyvalent immunoglobulins (0.5g/Kg/d) were given. Her condition improved despite the many factors of adverse prognostic significance (thrombocytopenia, absence of lymphadenopathy, and glucocorticoid therapy at diagnosis). This is the first reported case of MAS after canakinumab therapy in a patient with adult-onset Still's disease.

The full text of this article is available in PDF format.

Keywords : Still's disease, Macrophage activation syndrome, Polyvalent immunoglobulins, Canakinumab




© 2013  Société française de rhumatologie@@#104156@@
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline